Erectile Dysfunction Home > Levitra and Blindness
There are some rare side effects that can occur in people taking Levitra, and blindness is one of them. In people taking PDE5 inhibitors, including Levitra, there have been rare cases of a condition called non-arteritic anterior ischemic optic neuropathy (NAION). This condition can lead to sudden loss of vision in one or both eyes. Besides blindness, a few other side effects that can affect vision in some people taking this medicine include blurred vision, changes in color vision, and eye pain.
Does Levitra Cause Blindness?There are a number of possible side effects with Levitra® (vardenafil HCL). Some of these side effects can affect vision. For example, some people taking Levitra experience temporary:
- Blurred vision
- Changes in color vision
- Eye pain
In previous clinical trials, these side effects occurred in fewer than 2 percent of all cases.
In rare cases, temporary or permanent blindness has occurred in people taking Levitra. However, because blindness occurs so infrequently, it is not possible to say whether the blindness is caused by the medicine, other medical conditions, genetics, a combination of these factors, or something completely unrelated.
Levitra, Blindness, and NAIONIn people taking PDE5 inhibitors such as Levitra, there have been rare cases of a condition called non-arteritic anterior ischemic optic neuropathy (NAION). This condition can lead to sudden loss of vision in one or both eyes. In previous clinical trials, most people who developed NAION while taking Levitra had risk factors that increased the chances for developing NAION, including:
- Being over the age of 50
- Having diabetes
- Having high blood pressure (hypertension)
- Having heart disease
- Having high cholesterol